Thunderstorm Wind, Bradford
- When
- June 8, 7:15 PM EST
- Where
- Bradford County, 0.86 mi SE of South Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 41.990, -76.520
Trees blown down county-wide.
A strong low pressure system tracked northeast across the Great Lakes into Hudson Bay. A strong southwest flow developed ahead of the associated cold front and brought a warm and humid airmass across New York and Pennsylvania in advance of the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A strong low pressure system tracked northeast across the Great Lakes into Hudson Bay. A strong southwest flow developed ahead of the associated cold front and brought a warm and humid airmass across New York and Pennsylvania in advance of the front. Scattered showers and thunderstorms developed ahead of the front...producing hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 8, 6:36 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 736 PM EDT FRI JUN 8 2007 .SYNOPSIS... A STRONG COLD FRONT WILL ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AND WITH THE FRONT EVENING. DRIER AND COOLER CONDITIONS WILL RETURN FOR THE WEEKEND...AS HIGH PRESSURE MOVES BACK INTO THE AREA FROM THE WEST. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WITH TEMPS NEAR 90 AND DEWPOINTS INTO MID AND UPPER 60S ATMOSPHERE HAS DESTABLISHED. FORCING LACKING AND A LITTLE CAP LEFT TO BREAK. TS WILL START FROM W TO E AS SHORT WAVE APPROACHES. CU FIELD BEST IN WRN NY. BEST WIND FIELDS IN WRN NY CLOSER TO UL JET RIGHT REAR QUAD. SOUNDINGS SHOWING DECENT LOW LEVEL SHEAR BUT WIND FIELDS ABOVE 3KM HAVE LITTLE SPEED SHEAR AND UNIDIRECTIONAL FLOW. NO SHOWERS YET ON OUR RADAR BUT A FEW SHOWERS POPPING IN WRN PA. START OF CONVECTION WILL BE AFTER 4 PM AND INCREASING TO SUNSET AS IT MOVES EAST. WIND WILL BE MOST LIKELY THREAT FOR SEVERE. HAIL HEIGHTS ARE HIGHER THAN LAST WEEK WITH THE WARM AIR SO MORE TIME TO MELT ON THE WAY DOWN. WITH THE COLD FRONT MOVING THROUGH AROUND MIDNIGHT SHOWERS WILL QUICKLY END BEHIND IT. POPS QUICKLY DROPS TO NOTHING OVERNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... BIGGEST PROBLEM WILL BE HOW FAR WEST THE STACKED CLOSED LOW RETROGRADES INTO NEW ENGLAND. THE MODELS ARE SHOWING SOME QPF IN ERN NY SUN TO MON. FOR NOW WILL KEEP IT DRY. MODELS USUALLY OVERDO WRAPAROUND PRECIP ON BACK SIDE OF LOWS IN SPRING. FOR THIS PERIOD IN NORTHERLY FLOW AT SFC AND ALOFT AS HIGH BUILDS INTO OHIO VALLEY AND NEVER REALLY GETS HERE COMPLETELY. OMEGA BLOCK SETS UP SO TROF REMAINS OFF THE ATLANTIC COAST AND RIDGE IN PLAINS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... UPPER LEVEL PATTERN DEPICTS AN OMEGA BLOCK THROUGH THE EXTENDED PERIOD WITH TROFS OVER WESTERN US AND NEW ENGLAND/NOVA SCOTIA WITH RIDGE AXIS OVER MIDWEST INTO UPPER GREAT LAKES. WITH SFC HIGH PRES IN VCNTY AREA WILL BE DRY MONDAY NIGHT THROUGH TUESDAY NIGHT. WEDNESDAY THROUGH THURSDAY, INCLUDED CHC/SLIGHT CHC, AS CUTOFF LOW RETROGRADES INTO NEW ENGLAND WITH SHORT WAVES ROTATING AROUND UPPER LEVEL FEATURE AND POSSIBLE BACKDOOR COLD FRONT INITIATING CONVECTION. SYSTEM IN OHIO VALLEY ON FRIDAY MAY PRODUCE CONVECTION ACROSS AREA AS WARM FRONT APPROACHES. TEMPS WILL BE CLOSE TO NORMAL. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL CROSS THE AREA THIS EVENING WITH THUNDERSTORMS EXPECTED ALONG THE BOUNDARY, SOME OF WHICH MAY BE STRONG TO SEVERE. SCT/BKN CU AROUND 4-5K FT WITH SOUTHWEST WINDS 10-12 KNOTS WITH GUSTS TO 22 KNOTS ALONG THE LAKE PLAIN AND HILLTOPS. THUNDERSTORMS ARE LIKELY BTW 00Z-03Z IN NYS AIRPORTS WITH MVFR CONDITIONS DUE TO BOTH VSBY/CIG RESTRICTIONS. AT KAVP, THE ACTIVITY WILL BE LATER AROUND 02Z-04Z. BEHIND FRONT WINDS WILL SHIFT TO THE NORTHWEST LESS THAN 10 KNOTS. NO FOG OVERNIGHT DUE TO MIXING AND DRY AIR ADVECTION. ON SATURDAY, NORTHWEST WINDS AROUND 10 KNOTS WITH SCATTERED CU NEAR 5K FT. FOR 18Z SATURDAY THROUGH WEDNESDAY...EXPECT VFR CONDITIONS OUTSIDE OF POSSIBLE MORNING FOG AT ELM. BY WEDNESDAY...THERE IS A CHANCE OF RESTRICTIONS IN SOME SHOWERS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 411 PM EDT FRI JUN 8 2007 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-092015- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA- 411 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. BUILDING HEAT AND HUMIDITY TODAY WILL CAUSE THE HEAT INDEX TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON...WITH SOME AREAS POTENTIALLY REACHING THE UPPER 90S. THE LARGER TOWNS AND CITIES IN THE REGION ARE MOST LIKELY TO SEE THE HIGHEST HEAT INDEX VALUES BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. NYZ046-057-062-PAZ040-043-044-047-048-072-092015- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- 411 PM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT BUILDING HEAT AND HUMIDITY TODAY WILL CAUSE THE HEAT INDEX TO CLIMB INTO THE MIDDLE 90S THIS AFTERNOON...WITH SOME AREAS POTENTIALLY REACHING THE UPPER 90S. THE LARGER TOWNS AND CITIES IN THE REGION ARE MOST LIKELY TO SEE THE HIGHEST HEAT INDEX VALUES BY LATE AFTERNOON. THUNDERSTORMS...SOME SEVERE...WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND EVENING...GENERALLY BETWEEN 6 AND 10 PM. STRONG DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...AND LARGE HAIL...SHOULD ACCOMPANY SOME OF THE STORMS. A COLD FRONT IS EXPECTED TO SWEEP ACROSS THE AREA LATER THIS EVENING...AFTER 11 PM...WITH THE THUNDERSTORM THREAT ENDING AT THAT TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 644 PM EDT FRI JUN 8 2007 NYZ015>018-022>025-036-037-044>046-055-056-PAZ038-039-090015- BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY- 644 PM EDT FRI JUN 8 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER WESTERN NEW YORK AND NORTHWEST PENNSYLVANIA. THE LINE WILL MOVE EAST... REACHING THE FINGER LAKES AREA FROM WATKINS GLEN TO CORNING BY 800 PM... SYRACUSE TO ITHACA TO ELMIRA BY 830 PM... AND UTICA TO BINGHAMTON BY 930 PM. THESE STORMS HAVE A HISTORY OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL OVER NORTHEAST OHIO AND WESTERN NEW YORK LATE THIS AFTERNOON AND EARLY THIS EVENING... AND COULD PRODUCE SIMILAR CONDITIONS ACROSS CENTRAL NEW YORK LATER THIS EVENING. WARNINGS WILL BE ISSUED IF AND WHEN DAMAGING WINDS AND OR LARGE HAIL BECOMES IMMINENT. MSE
The Binghamton radar (KBGM), 50 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees blown down county-wide.
Trees were blown down all across northern portions of the county.
Numerous large diameter branches were blown down.
Trees and wires were blown down throughout the county.
Trees were blown down throughout town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44320, 44322, 44328, 44332, 44336.